Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Ziagen Treat

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Test Positive Aware Network

Ziagen

Brand name: Ziagen Generic name: abacavir sulfate (abacavir), or ABC Class: Nucleotide reverse transcriptase inhibitor(nucleotide, NtRTI, or nuke) Manufacturer: ViiV Healthcare, www.viivhealthcare.com , (877) 844-8872 AWP: $670.37/month, $161.78 for 240 mL solution (20 mg/mL) Standard Dose: Two 300 mg tablets once a day (or one 300 mg tablet twice a day), with or without food, with no dietary restrictions; scored tablets...
Ask the Experts

ziagen regimen stopped

Am going to Dr.re: advice to stop ziagen because of extreme rash on back and chest, was very nervous to stop, is this unusual or dangerous?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A rash alone is a worry but often can treat through under careful supervision. If other symptoms develop (fever, severe fatigue, abdominal pain, shortness of breath) then stopping the Ziagen is usually warranted-again after discussion with your HIV... Read more »

ziagen side effects, stopping it?

Stopping it and starting a new set of drugs. Had hive style rashes on chest and back....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You should see your HIV doc. A rash alone can sometimes be treated through and could be due to something else depending on what other medications you are taking and other individual clinical issues. If you have other symptoms other than rash then an... Read more »

Re: Adding Ziagen

Regarding Dr. Young's Dec 5, 2001 response to the question entitled ADDING ZIAGEN...It's important to note that the Abacavir HSR would present a FULL BODY RASH... It is also important to closely monitor any symptoms while starting...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your comments. In general, abacavir rashes do involve the entire body, but variations on this can be seen.Your case illustrates the idea that many reactions that might, at first glance be thought to be HSR are not, and can be sucessfully... Read more »

Ziagen HSR!!

Dear Doctor,Thank you for taking the time to read my question. I have been on Epzicom and Sustiva for the last two weeks. Yesterday I began to notice a rash that began to appear on my entire body. Although it did not cause any discomfort, it still...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A skin rash due to abacavir is fairly common. If no other symptoms develop then can often treat through. A documented fever would be another sign of possible hypersensitivity. I would keep your HIV doc informed of each symptom and consider having... Read more »
Connect With Others

ziagen

Posted by Anonymous, 2 Replies
I know this is the wrong forum, but the treatment forum isen't that active. I was told that they have developed a test for sensitivity to ziagen(for rechallenge purposes)and I can't find anything...Has anyone heard of this??

Read more »

new drug...ziagen

Posted by Anonymous, 1 Reply

Just watched the news and the FDA has just approved a new drug
(Ziagen). They say the Ziagen is one pill taken twice a day and is
usually taken with AZT. What a tremendous relief... Read more »

swithching Ziagen to Viread...fatigue

Posted by Anonymous, 2 Replies
Im 5 yrs in Ive been taking epivir,ziagen and viramune.
Fatigue bacame an increasingly intolerable issue when I be gan Ziagen.(sorry, at yr. 3 I replaced d4tZerit with Ziagen.My legs were melting away)
Anyway going to try replacing the Ziagen with... Read more »

ziagen

Posted by Anonymous, 4 Replies
My doc just started me on Abacavir, to replace the Preveon I was taking, in combination
with AZT and Viramune. I don't know much about Abacavir, except what I have found
on Project Inform's site. I would like to hear... Read more »